The normal distribution is $\boxplus$-infinitely divisible

Serban T. Belinschi, Marek Bozejko, Franz Lehner, Roland Speicher

Research output: Contribution to journalArticle

Abstract

We prove that the classical normal distribution is infinitely divisible with respect to the free additive convolution. We study the Voiculescu transform first by giving a survey of its combinatorial implications and then analytically, including a proof of free infinite divisibility. In fact we prove that a sub-family of Askey–Wimp–Kerov distributions are freely infinitely divisible, of which the normal distribution is a special case. At the time of this writing this is only the third example known to us of a nontrivial distribution that is infinitely divisible with respect to both classical and free convolution, the others being the Cauchy distribution and the free 1/2-stable distribution.
Original languageEnglish
Pages (from-to)3677-3698
JournalAdvances in Mathematics
Volume226
Issue number4
DOIs
Publication statusPublished - 2011

Treatment code (Nähere Zuordnung)

  • Basic - Fundamental (Grundlagenforschung)

Fingerprint Dive into the research topics of 'The normal distribution is $\boxplus$-infinitely divisible'. Together they form a unique fingerprint.

Cite this